MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis was not able to confirm the customer reported failure mode.The instrument was placed on a in-house system and the self test passed.The instrument delivered energy and cut test was successful.The grip force test was performed and all results passed at straight 5.50, pitch 5.60, and yaw 6.0.The jaw gap test also passed.Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that the vessel sealer instrument stopped sealing.While there was no report of any patient, harm, adverse outcome or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the vessel sealer instrument stopped working.There was no report of fragments falling inside the patient.The planned surgical procedure was completed and no patient harm, adverse outcome, or injury was reported.Intuitive surgical, inc.(isi) contacted the site and spoke to the customer who provided the following additional information: the da vinci coordinator stated the vessel sealer was working fine, but then it stopped sealing.There were no error codes or messages indicating the instrument was not sealing.The surgeon was sealing vessels around the colon and noticed he was not seeing any thermal effect on the patient¿s tissue (smoke).She doesn¿t believe the patient had undergone any pre-surgical chemotherapy or radiation treatments.The vessel sealer instrument did not encounter any staples or clips during the sealing cycle.The customer used another vessel sealer instrument to complete the procedure and there was no injury to the patient.There was no video recording done for this procedure.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key7849130
Report Number2955842-2018-10507
Device Sequence Number13820217
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200331(10)M10180322
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM10180322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1